Alert archive / New Jersey / Gale Watches in 2018
Gale Watch 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Jan 28, 2018, 3:45 AM EST. It took effect at Jan 29, 2018, 8:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2018, 3:45 AM EST (08:45 UTC)
- In effect from
- Jan 29, 2018, 8:00 AM EST
- Expired
- Jan 29, 2018, 12:36 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
476 WHUS71 KPHI 280845 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 345 AM EST Sun Jan 28 2018 ANZ450-282145- /O.NEW.KPHI.SC.Y.0012.180129T1100Z-180130T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 345 AM EST Sun Jan 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 6 AM Monday to 6 AM EST Tuesday. * Location...Portions of the northern New Jersey coastal waters. * Winds...Northeast 15 to 25 kt with gusts up to 30 kt. * Seas...4 to 7 feet. * Timing...Winds are expected to increase early Monday morning and continue through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ431-282145- /O.NEW.KPHI.SC.Y.0012.180129T1300Z-180130T0500Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 345 AM EST Sun Jan 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 8 AM Monday to midnight EST Monday night. * Location...Lower Delaware Bay. * Winds...Northeast 10 to 15 kt with gusts up to 25 kt. * Seas...2 to 3 feet. * Timing...Winds are expected to increase early Monday morning and continue through Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ451>455-282145- /O.NEW.KPHI.GL.A.0003.180129T1300Z-180130T0500Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 345 AM EST Sun Jan 28 2018 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from Monday morning through Monday evening. * Location...Delaware coastal waters and most of the New Jersey coastal waters. * Winds...Northeast 15 to 25 kt. Gusts up to 35 kt possible. * Seas...4 to 7 feet. * Timing...Winds are expected to increase starting early Monday morning and continue through Monday evening with gale force gusts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
2 follow-up statements
778 WHUS71 KPHI 282027 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 327 PM EST Sun Jan 28 2018 ANZ450-290930- /O.CON.KPHI.SC.Y.0012.180129T1100Z-180130T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 327 PM EST Sun Jan 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... * Location...Portions of the northern New Jersey coastal waters. * Winds...Northeast 15 to 20 kt with gusts up to 30 kt. * Seas...4 to 8 feet. * Timing...Winds are expected to increase early Monday morning and continue through Monday night. The strongest winds are expected Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ431-290930- /O.CON.KPHI.SC.Y.0012.180129T1300Z-180130T0500Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 327 PM EST Sun Jan 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... * Location...Lower Delaware Bay. * Winds...Northeast 10 to 20 kt with gusts up to 25 kt. * Seas...1 to 3 feet. * Timing...Winds are expected to increase early Monday morning and continue through Monday evening. The strongest winds are expected Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ451>455-290930- /O.CON.KPHI.GL.A.0003.180129T1300Z-180130T0500Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 327 PM EST Sun Jan 28 2018 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * Location...Delaware coastal waters and most of the New Jersey coastal waters. * Winds...Northeast 15 to 25 kt. Gusts up to 35 kt possible. * Seas...4 to 8 feet. * Timing...Winds are expected to increase early Monday morning and continue through Monday evening. Gale force gusts are possible Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ Franck
012 WHUS71 KPHI 290536 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1236 AM EST Mon Jan 29 2018 ANZ451>455-291845- /O.EXA.KPHI.SC.Y.0012.180129T1100Z-180130T1100Z/ /O.UPG.KPHI.GL.A.0003.180129T1300Z-180130T0500Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1236 AM EST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST TUESDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 6 AM this morning to 6 AM EST Tuesday. The Gale Watch is no longer in effect. * Location...Delaware coastal waters and most of the New Jersey coastal waters. * Winds...Northeast 15 to 25 kt with gusts up to 30 kt. * Seas...5 to 8 feet. * Timing...Winds are expected to increase Monday morning and continue through Monday night, with the strongest winds late Monday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450-291845- /O.CON.KPHI.SC.Y.0012.180129T1100Z-180130T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 1236 AM EST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST TUESDAY... * Location...Portions of the northern New Jersey coastal waters. * Winds...Northeast 15 to 20 kt with gusts up to 30 kt. * Seas...5 to 8 feet. * Timing...Winds are expected to increase Monday morning and continue through Monday night. The strongest winds are expected Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ431-291845- /O.CON.KPHI.SC.Y.0012.180129T1300Z-180130T0500Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1236 AM EST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * Location...Lower Delaware Bay. * Winds...Northeast 10 to 20 kt with gusts up to 25 kt. * Seas...2 to 3 feet. * Timing...Winds are expected to increase Monday morning and continue through Monday evening. The strongest winds are expected Monday afternoon into early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Jan 27, 11:35 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 27, 11:35 PM EST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1135 PM EST Sat Jan 27 2018 .SYNOPSIS... A cold front approaches from the west overnight, then it slowly works its way through our region Sunday. Low pressure develops along the front over the Mid-Atlantic and Southeast, which passes south of the region Monday and Monday night. A weak trough passes through on Tuesday, then high pressure builds into the region through the middle of the week. Low pressure should impact the region late in the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Not to many changes needed to the forecast late this evening. Rain associated with a cold front is closing in on our western zones late this evening, and this will then spread eastward through the overnight. Not much more than a steady light to occasionally moderate rain is expected. Temperatures are well above freezing, and will remain so through the night, so no freezing/frozen precipitation is expected. No thunderstorms are expected either as there is no instability. Winds will occasionally gust to around 25 mph for some areas into the overnight. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... The cold front will slow as it moves southeast across the region on Sunday, only reaching far southern Delmarva by late in the afternoon. While light rain gradually subsides across northern NJ and portions of eastern PA, it persists much of the day to the southeast of this area. As a result, we have increased rainfall amounts across southern NJ and Delmarva, with between three quarters of an inch to one inch possible. Otherwise, a mostly cloudy day across the region, with above average temperatures once again, ranging from the mid-40s to mid-50s. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Cold front will be through the region by early Sunday night, and rain on the warm side of the cold front continues across southeast NJ and the Delmarva, tapering off by daybreak Monday. Meanwhile, an upper trough digs through the Great Lakes and Ohio Valley, and begins to move into the Appalachians by daybreak Monday. There should be a period of dry weather across the region Monday afternoon behind the departing cold front and ahead of the approaching trough. The Arctic air will not be in place quite yet, so although colder than Sunday, highs on Monday should be generally in the 40s, which is about 5-10 degrees above normal. The upper trough with several strong shortwaves dig through the region Monday night and Tuesday. For southern portions, precip may start out as rain or a rain/snow mix, but with onset of CAA late Monday night, precip changes over to all snow. Snow showers then on tap through the day Tuesday, and then precip tapers off Tuesday night. Not much in the way of liquid QPF, generally on the order of 1/10" to 1/4", but this results in around 1" for the Delmarva and southeast NJ, and 1-2" for southeast PA, northern and central and NJ, and 2-3" in the Poconos. Arctic high pressure then builds into the region starting Tuesday night before moving nearly overhead on Wednesday, and then moving offshore Wednesday night. Temperatures will be at or just below normal during this time. With the high offshore on Thursday, return flow sets up, and WAA allows for highs to climb back into the 40s. Low pressure passing north of the region will drag a cold front through the Northeast and Ohio Valley Thursday night. Meanwhile, low pressure over the Lower Mississippi Valley will lift along this cold front and approaches Thursday night. Rain develops across the region, and as the cold front sags to the south, enough cold air will filter into the region to allow a changeover to snow. That combination low pressure and cold front work their way through the region Friday. Snow to the north and west of The Fall Line Friday morning should change back to rain, but it depends on how far north that low lifts. For now, temps south and east of The Fall Line should be warm enough to support rain, and the snow should lifts back to the north into the Poconos, but it remains to be seen. For now - confidence in precip occurring is high, but confidence in PType is low. Conditions generally dry out for Saturday. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR ceilings will lower to MVFR overnight, then to IFR toward early morning as rain spreads across the area from west to east. Southwest winds around 10 knots, becoming westerly toward daybreak as a cold front approaches. Winds will locally gust up to 25 knots into the overnight hours before diminishing some. Sunday...IFR ceilings should persist through the morning at ACY and MIV, with improvement to VFR for the I-95 terminals and points northwest by noon. Winds out of the northwest at 5 to 10 knots. Outlook... Sunday night...Sub-VFR conditions, mainly south and east of I-95, in rain. Rain tapers off by daybreak. N to NE winds less than 10 KT. Monday...Some lingering precip possible Monday morning, otherwise, dry with VFR conditions in the afternoon. NE winds less than 10 KT. Monday night and Tuesday...Sub-VFR conditions in -SNSH. MVFR CIGs with IFR or lower VSBYs. Winds shifting to the NW Tuesday afternoon at 10-15 KT with 20-25 KT gusts. Wednesday through Thursday...VFR. High confidence. NW winds Wednesday, becoming S on Thursday. && .MARINE... Tonight...While gusts along the central/northern NJ coastal waters as well as portions of Delaware Bay have increased to 25 knots at times, the trend should be slowly downward overnight. Since this and the seas are marginal, we opted to let the Small Craft Advisory expire at Midnight. Patchy dense fog possible toward morning. Sunday...Sub-SCA conditions as winds shift to the northwest. Patchy dense fog possible during the day across all of the coastal waters, until the frontal passage. Outlook... Sunday night...Winds and seas should be below SCA conditions. Monday through Tuesday...A prolonged period of SCA conditions as low pressure works its way northeast across the waters. A lull in the winds are expected Monday night before increasing again as they become NW on Tuesday. Wind gusts of 25 to 30 kt likely. Tuesday night...A brief period of gale force winds is possible Tuesday evening, otherwise, SCA conditions. Wednesday...Sub SCA conditions. Wednesday night and Thursday...SCA conditions possible. && .HYDROLOGY... The Flood Watch remains in effect for Warren, Monroe and Northampton Counties through Sunday. Flooding from ice jams is possible near and along the Delaware River below the Smithfield Beach National Recreation Area. Four miles of river ice currently exists from the Smithfield Beach National Recreation Area downstream to the confluence of Brodhead Creek. The ice is mostly bank to bank and is causing restrictions. These restrictions can be seen at the Tocks Island USGS River Gauge. Although Tocks Island is measuring higher water, because there is ice present, exact water levels may not be representative. Keep in mind that flooding impacts that are normally seen with water moving downstream can vary with water backing up. That goes the same for inundation maps. Although water levels have decreased into this morning, four miles of mostly solid ice remains in the river. With temperatures warming into the upper 40s and 50s this weekend and barely dipping below freezing tonight, melting and fracturing will become more likely. Additional restrictions or ice jams could develop further downstream. Some rain can be expected the second half of the weekend as well. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...Flood Watch through Sunday afternoon for PAZ055-062. NJ...Flood Watch through Sunday afternoon for NJZ007. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...Franck/Robertson Short Term...Franck Long Term...MPS Aviation...Franck/Gorse/Robertson/MPS Marine...Franck/Gorse/MPS Hydrology...
Hazardous weather outlook, Jan 27, 11:11 PM EST, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1111 PM EST Sat Jan 27 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ070-071- 101>106-290315- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 1111 PM EST Sat Jan 27 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is the potential for snow Monday night into Tuesday that could impact the Tuesday morning commute. Although snowfall accumulations are currently forecast to be minor, there is still considerable uncertainty, so please continue to follow the latest updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ001-008-PAZ054-060-061-290315- Sussex-Morris-Carbon-Berks-Lehigh- 1111 PM EST Sat Jan 27 2018 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is the potential for snow late Monday afternoon through Tuesday that could impact the commutes on Monday evening and/or Tuesday morning. Although snowfall accumulations are currently forecast to be minor, there is still considerable uncertainty, so please continue to follow the latest updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ007-PAZ055-062-290315- Warren-Monroe-Northampton- 1111 PM EST Sat Jan 27 2018 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flood Watch continues for the potential of ice jams forming along the Delaware River below the Smithfield Beach National Recreation Area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flood Watch continues through Sunday for the potential of ice jams forming along the Delaware River below the Smithfield Beach National Recreation Area. There is the potential for snow late Monday afternoon into Tuesday that could impact the commutes on Monday evening and/or Tuesday morning. Although snowfall accumulations are currently forecast to be minor, there is still considerable uncertainty, so please continue to follow the latest updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-290315- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1111 PM EST Sat Jan 27 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Patchy dense fog is possible on the coastal waters and Delaware Bay on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:45 AM EST | Small Craft Advisory | PHI | 6 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.